Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 81, NWS Green Bay, WI

December 8, 2012

NWS Green Bay, WI issued this small craft advisory at Dec 8, 2012, 8:59 PM CST. It took effect at Dec 9, 2012, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2012, 8:59 PM CST (02:59 UTC)
In effect from
Dec 9, 2012, 6:00 AM CST
Expired
Dec 10, 2012, 12:00 AM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WHUS73 KGRB 090259
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CST SAT DEC 8 2012

...GUSTY WINDS AND BUILDING WAVES EXPECTED SUNDAY...

..A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE
MOVING THROUGH THE UPPER MIDWEST WILL RESULT IN GUSTY EAST TO SOUTHEAST
WINDS ON SUNDAY. THESE WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5
FEET.

LMZ541>543-091100-
/O.NEW.KGRB.SC.Y.0081.121209T1200Z-121210T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
859 PM CST SAT DEC 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY.

* WINDS...EAST TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS ON
  SUNDAY.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
150 
WHUS73 KGRB 091001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
401 AM CST SUN DEC 9 2012

...GUSTY WINDS AND BUILDING WAVES EXPECTED TODAY...

..A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE
MOVING THROUGH THE UPPER MIDWEST WILL RESULT IN GUSTY EAST WINDS
TODAY. THESE WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 6 FEET.

LMZ541>543-091815-
/O.EXT.KGRB.SC.Y.0081.121209T1200Z-121210T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
401 AM CST SUN DEC 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...EAST WINDS WILL INCREASE TO 10 TO 20 KTS WITH GUSTS TO
  25 KTS TODAY.

* WAVES...WAVES WILL BUILD TO 3 TO 6 FT ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
851 
WHUS73 KGRB 091620
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 AM CST SUN DEC 9 2012

...GUSTY WINDS AND LARGE WAVES EXPECTED THROUGH THIS EVENING...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE
MOVING THROUGH THE UPPER MIDWEST WILL RESULT IN GUSTY EAST WINDS
THROUGH LATE THIS EVENING.

LMZ541>543-100030-
/O.CON.KGRB.SC.Y.0081.000000T0000Z-121210T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1020 AM CST SUN DEC 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* EAST WINDS AT 10 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH THIS
  EVENING.

* WAVES OF 3 TO 6 FT ARE EXPECTED ON LAKE MICHIGAN THROUGH LATE
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
926 
WHUS73 KGRB 092228
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
428 PM CST SUN DEC 9 2012

...GUSTY WINDS AND LARGE WAVES EXPECTED THROUGH LATE TONIGHT...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE
MOVING THROUGH THE UPPER MIDWEST WILL RESULT IN GUSTY EAST WINDS
AND HIGH WAVES THROUGH TONIGHT.

LMZ541>543-100600-
/O.CON.KGRB.SC.Y.0081.000000T0000Z-121210T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
428 PM CST SUN DEC 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* EAST WINDS AT 15 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH THIS
  EVENING.

* WAVES OF 3 TO 6 FT ARE EXPECTED ON LAKE MICHIGAN THROUGH LATE 
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
375 
WHUS73 KGRB 100254
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
854 PM CST SUN DEC 9 2012

...GUSTY WINDS AND LARGE WAVES EXPECTED THROUGH LATE TONIGHT...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE WILL
LINGER THROUGH LATE TONIGHT. THIS WILL RESULT IN GUSTY EAST WINDS
AND HIGH WAVES.

LMZ541>543-100600-
/O.CON.KGRB.SC.Y.0081.000000T0000Z-121210T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
854 PM CST SUN DEC 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* EAST WINDS AT 15 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH LATE
  TONIGHT...THEN SUBSIDING TO 10 TO 20 KTS

* WAVES OF 3 TO 5 FT ARE EXPECTED ON LAKE MICHIGAN THROUGH LATE
  TONIGHT...THEN EASE TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 8:03 PM CST, 56 minutes earlier.

Area forecast discussion, Dec 8, 8:03 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
803 PM CST SAT DEC 8 2012

.UPDATE...

CLEAR SKIES AND LIGHT WINDS EARLY THIS EVENING ALLOWING TEMPS TO
DROP QUICKLY TO BELOW FORECAST MINS. MADE UPDATE WITH THOUGHTS
THAT TEMPS WOULD REBOUND A BIT AS WINDS AND CLOUDS INCREASE
THROUGH THE NIGHT. RAP HAS NOT CAUGHT UP WITH THIS TREND YET. NO
CHANGES TO HEADLINES ATTM WITH SNOW NOW MOVING INTO WESTERN MN.
NEW NAM JUST ARRIVING.

TE
&&

.PREV DISCUSSION...ISSUED AT 538 PM CST SAT DEC 8 2012...

SYNOPSIS...SNOW TOMORROW...THEN QUIET WEATHER FOR THE START OF
THE WORK WEEK.

THE LARGE SCALE PATTERN ACRS NOAM WAS DOMINATED BY RIDGES NR BOTH
COASTS...WITH FAIRLY BROAD TROF OVER THE MIDDLE OF THE CONTINENT.
THAT GENERAL PATTERN WL CONT FOR THE FCST PERIOD...THOUGH THE
TREND WL BE FOR A LITTLE MORE SPLITTING OF THE FLOW WITHIN THE
BASE OF THE UPR TROF TO OCCUR DURING THE LATTER PART OF THE
PERIOD. THE MAIN WX MAKERS WL BE A SERIES OF MJR SHRTWVS/CYCLONES
MOVG THRU THE PATTERN. A FAIRLY SIG PCPN EVENT IS LIKELY WITH EACH
CYCLONE...RESULTING IN NR NORMAL AMNTS FOR THE PERIOD. TEMPS WL
LIKLEY END UP A LITTLE ABV NORMAL FOR THE PERIOD.

SHORT TERM...TONIGHT AND SUNDAY.

THE MAIN CONCERN DURING THIS PART OF THE FORECAST IS THE SYSTEM
THAT WILL BRING SNOW TO THE AREA STARTING SUNDAY MORNING.
ESPECIALLY SINCE GETTING THIS ONE WRONG COULD REFLECT POORLY ON
OUR OFFICE WITH GREEN BAY IN THE NATIONAL SPOTLIGHT.

A WEAK UPPER LEVEL RIDGE AND HIGH PRESSURE AT THE SURFACE WILL
MOVE EAST TONIGHT AND SUNDAY. AN UPPER LEVEL SHORT WAVE IS
EXPECTED TO MOVE INTO WISCONSIN DURING THE DAY ON SUNDAY. A
SURFACE LOW PRESSURE SYSTEM WAS FORECAST TO WEAKEN AS IT MOVES
ACROSS THE PLAINS BEFORE BEING ABSORBED BY THE LOW MOVING THROUGH
ILLINOIS. THE RESULTANT PRESSURE PATTERN HAS A LOW OVER SOUTHERN
LAKE MICHIGAN AT 00Z MONDAY WITH A TROUGH EXTENDING NORTHWEST INTO
NORTHERN MINNESOTA. UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE
LEFT EXIT REGION OF A JET MAX WILL HELP ENHANCE LIFT OVER THE
NORTHWEST PART OF THE FORECAST AREA DURING THE DAY ON SUNDAY.

HPC WINTER WEATHER ACCUMULATIONS SHOWED AN AREA OF 4 TO 6 INCHES
ACROSS PART OF NORTH CENTRAL WISCONSIN WITH 2 TO 4 INCHES COVERING
THE REST OF THE AREA FOR THE 24 HOUR PERIOD ENDING AT 00Z MONDAY.
THIS SEEMED PRETTY GOOD BASED ON MODEL QPF. MODEL TIMING
DIFFERENCES MADE THE FORECAST FOR THE START OF THE WINTER WEATHER
ADVISORY CHALLENGING. ENDED UP KEEPING 12Z FOR A START TIME IN THE
WEST AND 15Z FARTHER EAST. STORM SNOWFALL TOTALS COULD REACH
WARNING CRITERIA IF THE SNOW WERE TO FALL IN A 12 HOUR
PERIOD...BUT THINK ACCUMULATION WOULD BE OVER A LONGER PERIOD THAN
THAT.

LONG TERM...SUN NGT THRU NEXT SAT. CYCLONE WL BE CROSSING THE RGN
SUN NGT. UPR JET WL BE RIGHT ACRS THE AREA...SO THE SRN PART OF
THE FCST AREA MAY BE AFFECTED BY UPR/MID-LVL DRY SLOT. ALTHOUGH
THERMAL PROFILES WL BE COLD ENOUGH FOR SNOW...LACK OF SEEDING OF
THE LOWER CLDS WITH ICE CRYSTALS WL PROBABLY LEAD TO SOME DZ/FZDZ
/DEPENDING ON SFC TEMPS/ ACRS E-C AND MAYBE C WI DURING THE
EVENING. THAT COULD LINGER PAST MIDNIGHT...BUT MID-LVL MOISTURE FM
REMNANTS OF COMMA HEAD SHOULD SWING BACK SE ACRS THE AREA DURING
THE NGT...SO KEPT PCPN LATER IN THE NGT AS SHSN.

LAKE-EFFECT POTENTIAL FOR THE LAKE-SUPERIOR SNOWBELT IS SOMEWHAT
MUDDLED. FLOW WL PROBABLY BECOME TOO ELY FOR A TIME. THEN THE
WINDS WL SWING BACK ARND THROUGH A MORE FAVORABLE DIRECTION...BUT
CONT BACKING AND PROBABLY BECOME LGT BY LATE MON. AT THIS POINT
OPTED TO FOCUS THE HEADLINE ON THE SYSTEM SNOWS...AND FOREGO
EXTENDING IT TO COVER THE POSSIBLE SHORT-LIVED LAKE-EFFECT EVENT
MONDAY.

TEMPS ALSO TRICKY. NOT ANTICIPATING THAT A LOT OF CLEARING WL BE
ABLE TO OCCUR BEFORE THE SFC RIDGE WORKS INTO THE RGN. IN
ADDITION...THE STRONGEST SURGE OF THE COLDER AIR FLOWING SWD IN
THE WAKE OF THE DEPARTING SYSTEM WL BE S AND W OF THE FCST AREA.
SO WITH THE EXPECTATION OF HAVING PLENTY OF CLDS AND ONLY WK
CAA...RAISED TEMPS FOR THE NEXT SEVERAL PERIODS...ESP AT NGT. OF
COURSE IF WE WERE TO SOMEHOW CLEAR OUT AND HAVE LGT WINDS WITH THE
FRESH SNOW COVER...TEMPS COULD EASILY DROP 20+ F DEGREES BELOW
FCST MINS. BUT THE CHC OF THAT HAPPENING JUST DOES NOT SEEM GREAT
ENOUGH TO EVEN HEDGE THE FCST IN THAT DIRECTION.

THE NEXT MAJOR SYSTEM HEADING NEWD OUT OF THE PLAINS WL PROBABLY
ARRIVE NEXT WEEKEND.
&&

.AVIATION...VFR CONDITIONS TO CONTINUE THROUGH THE NIGHT...WITH
HIGH AND MID CLOUDS OVERTAKING THE SKY. INCOMING LOW PRESSURE WILL
BRING SNOW TO THE AREA BEGINNING SUN MORN. EXPECT RAPID
DETERIOATION OF CIGS AND VSBY WITH SNOW. ACCUMULATING SNOW AND
GUSTY EAST WINDS EXPECTED AT ALL TAF SITES THROUGH SUN AFTN.

TE
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR
WIZ005-010-011-018-019-030-035-036.

WINTER WEATHER ADVISORY FROM 9 AM SUNDAY TO 6 AM CST MONDAY FOR
WIZ012-013-020-021-031-037-045-073-074.

&&
Hazardous weather outlook, Dec 8, 3:00 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST SAT DEC 8 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
300 PM CST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP SUNDAY AND CONTINUE INTO
SUNDAY NIGHT AS A STORM SYSTEM BRINGS SNOW TO THE AREA. THE
GREATEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN NORTHERN
WISCONSIN. THE PRECIPITATION COULD FALL AS FREEZING DRIZZLE OR
DRIZZLE AT TIMES OVER CENTRAL AND EAST-CENTRAL WISCONSIN SUNDAY
EVENING...AND THAT IS EXPECTED TO REDUCE SNOW TOTALS SOMEWHAT IN
THOSE AREAS.

SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY...SO TRAVEL CONDITIONS
MAY BE SLOW TO IMPROVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-092100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
300 PM CST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SKOWRONSKI/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:22 AM CSTWinter Storm WarningGRBLincoln, Marathon, Portage, Wood13 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.